# SDR 15MA202012070001

- Difficulty date: December 4, 2020
- Submitted: December 7, 2020
- Operation: Air carrier
- Aircraft: N350MC
- Make and model: Beech B300C
- Aircraft serial: FM60
- Aircraft time: 2,872 hours, 2,671 cycles
- System (JASC): 2560 · Emergency Equipment
- Part: Heater
- Condition: Failed
- Location: Medical Systems
- Part time: 2,872 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

WHILE DOING A PATIENT FLIGHT  AT APPROXIMATELY 16:45 CENTRAL TIME, AIRCRAFT TOTAL TIME OF 2872.2 ONE OF OUR FLIGHT NURSES STARTED MENTIONING HOW OUR MEDICAL BED FELT RATHER WARM.  AS I LOOKED BACK INTO THE CABIN I NOTICED A FAINT HAZE.  THE FLIGHT NURSE STARTED TO LOOK FOR THE SOURCE AND NOTICED THE TEMPERATURE ON THE IV WARMER WAS READING AROUND 300 DEGREES.  AS HE OPENED THE DRAWER TO THE WARMER A SIGNIFICANT AMOUNT OF SMOKE CAME OUT OF THE DRAWER ALONG WITH THE SMELL OF MELTED PLASTIC.  WE MADE A DECISION TO DIVERT.  WE INFORMED ATC OF OUR INTENTION AND DECLARED AN EMERGENCY.  ABOUT HALFWAY THROUGH OUR DECENT THE FLIGHT NURSE WAS ABLE TO ISOLATE AND UNPLUG THE IV WARMER.  WE CONTINUED ON  AND A LANDING WAS MADE WITHOUT FURTHER INCIDENT.  UPON SHUTDOWN WE VENTILATED THE AIRCRAFT AND HAD LOCAL MAINTENANCE DEFERRED THE IV WARMER ACCORDING TO THE MAYO CLINIC NEF PROGRAM.  WE CONTINUED ON TO THE DESINATION WITH NO FURTHER INCIDENTS.  IV WARMER HEAT PAD FAILED AND OVERHEATED, SUBSEQUENTLY MELTING MEDICATION FLUID BAG CAUSING SMOKE.
